Alert archive / Maine / Beach Hazards Statements in 2018
Beach Hazards Statement 22, NWS Caribou, ME
NWS Caribou, ME issued this beach hazards statement at Jul 15, 2018, 3:41 AM EDT for Hancock County, Washington County, Maine. It took effect at Jul 15, 2018, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2018, 3:41 AM EDT (07:41 UTC)
- In effect from
- Jul 15, 2018, 8:00 AM EDT
- Expired
- Jul 15, 2018, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 7.7 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 812 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
061 WHUS41 KCAR 150741 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 341 AM EDT Sun Jul 15 2018 MEZ029-030-160000- /O.NEW.KCAR.BH.S.0022.180715T1200Z-180716T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 341 AM EDT Sun Jul 15 2018 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... The National Weather Service in Caribou has issued a Beach Hazards Statement, which is in effect from 8 AM EDT this morning through this evening. * Location...Acadia National Park...Schoodic Point...Lamoine State Park...Castine...Roque Bluffs State Park...Quoddy Head State Park. * Beach Hazard...The warm air temperatures around 70 degrees may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid 50s. * Timing...Today. * Impacts...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your lifejacket. Be aware of wind conditions, tides and localized currents. && $$ TD
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Jul 15, 12:07 AM EDT, 3 hours 34 minutes earlier.
Area forecast discussion, Jul 15, 12:07 AM EDT, 3 hours 34 minutes before
Area Forecast Discussion National Weather Service Caribou ME 1207 AM EDT Sun Jul 15 2018 .SYNOPSIS... A few sprinkles can be expected tonight with a better chance of showers and afternoon thunderstorms on Sunday. High pressure will build in on Monday with another cold front bringing showers and thunderstorms to the region Tuesday and Tuesday night. && .NEAR TERM /THROUGH SUNDAY/... 1155 PM Update... Temperatures at this hour were generally in the low to mid 60s across the forecast area. The nighttime microphysics satellite imagery is beginning to show some breaks in the clouds across the western mountains ahead of the approaching trof from Quebec. However, stratus was beginning to move north toward the downeast coast. Low temperature forecast still looks good. Removed isolated showers from the overnight forecast. previous discussion A few spits occurred acrs the area this aftn as lgt showers eroded as they headed east ahead of vort max. Expect light sprinkles to continue off and on overnight ahead of the main trof due to swing thru tomorrow. Expect min temps to be around normal tonight in moist, srly flow. As upr lvl trof deepens by 12z expect a line of thunderstorms to dvlp in the aftn as H5 cold pool traverses the area. Expect CAPE values around 1000J drg the aftn to allow thunder to dvlp drg diurnal htg. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/... On Sunday night, the upper trough pulls out and an upper ridge builds with increasing temperatures aloft. This will create a shallow inversion that has the potential to create fog Sunday night given the light winds and clearing skies. Dew points in the upper 50s to lower 60s further strengthens the case for fog. Any shower activity on Sunday will further enhance the risk of fog. The shallow inversion will be quickly eradicated Monday morning with strong heating and H850 temps increasing towards 15 to 16C by afternoon. Dew points will be in the lower 60s...making apparent temperatures near 90F, but short of heat advisory criteria. The coast will again benefit from an onshore flow with highs 10 degrees less than locations inland. The real humid air arrives Monday night. This moisture advection and a southerly flow promises to create coastal fog and stratus Monday evening that will advect northward all night into Tuesday morning. This moisture, a thermal ridge at H925, and cooling aloft creates the risk of elevated convection later Monday night over the area and have increased pops to reflect the threat. The elevated convection remains a risk into Tuesday morning. The low clouds will hamper heating Tuesday morning and have lowered highs for Tuesday. As a result, concerns about severe storms is diminished. On the other hand, concerns about flash flooding potential are elevated given the PWATs over 2 inches, dew points around 70F, a LLJ, deep warm cloud layer, and potential for training. Heavy convective rainfall parameters are flashing the best signals seen so far this summer. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... The actual cold frontal boundary will slowly cross the area Tuesday night and reach the coast by early Wednesday morning. Some of the heaviest rainfall may occur Tuesday night in the southern half of the forecast area with concerns about flash flooding continuing. A cool northerly flow follows the front for Wednesday. An offshore flow will generate highs in the lower 80s on the coast while mid to upper 70s are expected in Aroostook County. Mixing and the cool upper trough should produce a decent amount of sunshine in spite of H850 moisture. Dew points will be comfortable behind the front until next weekend and night time temperatures will drop into the upper 40s to 50s until the end of next week. Temperatures will start increasing again on Friday with readings returning to the low to mid 80s with a warm southwesterly flow, but humidity still looks tolerable. The next chance of precipitation is currently shaping up to be next Saturday night. && .AVIATION /04Z SUNDAY THROUGH THURSDAY/... NEAR TERM: 1155 pm Update... MVFR ceilings were occurring at this hour across the far northern terminals with VFR conditions elsewhere. However, stratus is starting to work toward the downeast coast at this hour and expect conditions to deteriorate to MVFR at all the terminals later tonight. Clouds will break after 12z but there will be potential for conditions lowering to MVFR at times in scattered showers and thunderstorms after 16z. SHORT TERM: There is a risk of shallow fog around sunrise Monday morning for all sites. Fog and low stratus clouds will be a risk starting Monday evening along the coast and spreading inland to all sites during Monday night. IFR cigs remain Monday morning...especially at the coast...before improving to VFR by afternoon. The coast, to include BHB, may stay IFR all day. Embedded thunderstorms are a risk later Monday night into Tuesday night. After a cold front crosses Tuesday night, VFR conditions return Wednesday and Thursday. && .MARINE... NEAR TERM: Winds and seas continue to remain below advisory levels through the end of the weekend. Visibilities will be reduced in areas of fog tonight. SHORT TERM: SCA conditions are a threat later Tuesday into Tuesday night...probably just for the outer waters rather than Penobscot Bay. Adjusted winds down due to stable conditions, but the pre-frontal gradient should generate some gusts approaching 25 kts along with a long period south swell around 5 to 6 ft. Fog is the other issue as progressively more humid air moves over the waters Sunday night into Tuesday. Started with patchy fog Sunday night and Monday and increased coverage to areas of fog Monday night into Tuesday night. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...Duda/Dumont Short Term...MCW Long Term...MCW Aviation...Duda/Dumont/MCW Marine...Duda/Dumont/MCW
Hazardous weather outlook, Jul 14, 8:23 PM EDT, 7 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 823 PM EDT Sat Jul 14 2018 MEZ001>006-010-011-015>017-029>032-160030- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 823 PM EDT Sat Jul 14 2018 This Hazardous Weather Outlook is for Coastal DownEast Maine, East Central Maine, Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Central Maine, Northern Maine and West Central Maine. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Isolated thunderstorms are possible during the day on Sunday across interior Maine, with a few strong storms possible, which could brings brief gusty winds and small hail. A hot and humid air mass will then move into the state during the day on Monday. A cold front is expected later on the day on Tuesday which will interact with the unstable hot and humid airmass, bringing the chance for scattered thunderstorms. We will be monitoring this weather maker over the coming days for the potential of strong storms brining localized heavy rain. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-160030- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 823 PM EDT Sat Jul 14 2018 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Dense fog is possible across the Gulf Of Maine beginning on Sunday night and lasting into Tuesday as a humid airmass moves over the cold waters. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
Nearby
Beach Hazards Statements in Maine, 2018Every beach hazards statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.